MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN
Model Number 48630G-04
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the green reload involved with this complaint and completed the device evaluation.Failure analysis investigations replicated/confirmed the customer reported complaint.Failure analysis found the primary failure of exposed component to be related to the customer reported complaint.The reload was found to have the knife exposed within the knife track.The reload was partially fired.The reload was found to have a firing failure based on log review.The root cause of exposed component of the reloads is associated mishandling/misuse.Additional observations not reported by site were also identified: the reload was disassembled in-house for inspection.The reload was found to have cartridge damage along the knife track.No material missing.The reload was found to have a damaged blade.The blade exhibited mechanical indentations.No material appears to be missing.No damage to the lead screw was observed.The root cause of this failure is associated with mishandling/misuse.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary wedge resection surgical procedure, the surgeon was stapling across lung tissue.The stapling sequence did not complete, and a warning of blade may be exposed came on screen.The customer removed the stapler instrument as well as the stapler 30 reload (green) and tried stapling again with a different reload and had no problems.The customer is sending the stapler instrument with the stapler 30 reload (green).The procedure was completed with no reported injury.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17015749
Report Number2955842-2023-14877
Device Sequence Number17886410
Product Code GDW
UDI-Device Identifier10886874112844
UDI-Public(01)10886874112844(10)M90210215
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630G-04
Device Catalogue Number48630G
Device Lot NumberM90210215 0215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2021
Initial Report FDA Received Date05/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown